Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 195, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2018, 12:05 AM CDT for Benton County, Madison County, Washington County, Arkansas. It was in force for 40 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2018, 12:05 AM CDT (05:05 UTC)
- Expired
- Jul 21, 2018, 12:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Benton County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 12:07 AM CDT | TSTM WND DMG | Rogers, AR | TREES DOWN IN ROGERS |
| Jul 21, 12:07 AM CDT | HAIL 1.75 | Rogers, AR | |
| Jul 21, 12:17 AM CDT | HAIL 1 | 1 Wsw Lowell, AR | |
| Jul 21, 12:19 AM CDT | HAIL 1.25 | Lowell, AR | |
| Jul 21, 12:21 AM CDT | HAIL 1 | 2 S Lowell, AR | QUARTER HAIL REPORTED IN BETHEL HEIGHTS |
| Jul 21, 12:21 AM CDT | HAIL 1 | Springdale, AR | |
| Jul 21, 12:27 AM CDT | HAIL 1.75 | 4 S Springdale, AR | GOLF BALL HAIL REPORTED NEAR LAKE FAYETTEVILLE |
| Jul 21, 12:30 AM CDT | HAIL 1 | 2 Ese Shady Grove, AR | |
| Jul 21, 12:39 AM CDT | TSTM WND DMG | Elkins, AR | LARGE TREE DOWN ON HIGHWAY 16. |
| Jul 21, 12:44 AM CDT | TSTM WND GST 60 | 1 Nnw Elkins, AR | |
| Jul 21, 12:44 AM CDT | HAIL 1 | 1 Nnw Elkins, AR | |
| Jul 21, 12:45 AM CDT | HAIL 1 | Elkins, AR | QUARTER HAIL REPORTED JUST WEST OF ELKINS ON HIGHWAY 16. |
| Jul 21, 12:47 AM CDT | HAIL 2.75 | Elkins, AR | BASEBALL HAIL EAST SIDE OF ELKINS. REPORTS OF BROKEN CAR WINDSHIELDS. |
| Jul 21, 12:52 AM CDT | HAIL 1.25 | 3 E Bentonville, AR | HAIL UP TO HALF DOLLAR SIZE REPORTED IN LITTLE FLOCK. |
| Jul 21, 12:52 AM CDT | HAIL 2.5 | 4 S Wesley, AR | RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Jul 21, 12:54 AM CDT | HAIL 2.75 | Durham, AR | ROOF DAMAGE TO A HOME ON BRANNON MOUNTAIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 2856 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
158
WUUS54 KTSA 210505
SVRTSA
ARC007-087-143-210545-
/O.NEW.KTSA.SV.W.0195.180721T0505Z-180721T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1205 AM CDT SAT JUL 21 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
Northwestern Madison County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 1245 AM CDT.
* At 1205 AM CDT, a severe thunderstorm was located over Rogers,
moving southeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Huntsville... Lowell...
Elkins... Bethel Heights...
Cave Springs... Garfield...
Hindsville... Wesley...
Hobbs State Park... War Eagle...
Japton... Centerton...
Johnson... Goshen...
Avoca... Georgetown...
This includes Interstate 49 between mile markers 70 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3639 9429 3647 9398 3599 9371 3588 9407
TIME...MOT...LOC 0505Z 334DEG 38KT 3634 9412
HAIL...1.50IN
WIND...60MPH
$$2 follow-up statements
504
WWUS54 KTSA 210520
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1220 AM CDT SAT JUL 21 2018
ARC007-087-143-210545-
/O.CON.KTSA.SV.W.0195.000000T0000Z-180721T0545Z/
Benton AR-Madison AR-Washington AR-
1220 AM CDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR EAST CENTRAL BENTON...NORTHWESTERN MADISON AND NORTHEASTERN
WASHINGTON COUNTIES...
At 1220 AM CDT, a severe thunderstorm was located 3 miles east of
Bethel Heights, moving southeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Huntsville...
Lowell... Elkins...
Bethel Heights... Hindsville...
Wesley... Hobbs State Park...
War Eagle... Japton...
Johnson... Goshen...
Georgetown... Larue...
Best... Sonora...
Tuttle... Sulphur City...
This includes Interstate 49 near mile marker 67, and between mile
markers 69 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3622 9422 3643 9396 3599 9371 3588 9407
TIME...MOT...LOC 0520Z 336DEG 35KT 3621 9406
HAIL...1.75IN
WIND...60MPH
$$296
WWUS54 KTSA 210530
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1230 AM CDT SAT JUL 21 2018
ARC007-210540-
/O.CAN.KTSA.SV.W.0195.000000T0000Z-180721T0545Z/
Benton AR-
1230 AM CDT SAT JUL 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3588 9407 3616 9419 3624 9392 3623 9387
3625 9387 3599 9371
TIME...MOT...LOC 0530Z 334DEG 38KT 3611 9400
$$
ARC087-143-210545-
/O.CON.KTSA.SV.W.0195.000000T0000Z-180721T0545Z/
Madison AR-Washington AR-
1230 AM CDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES...
At 1230 AM CDT, a severe thunderstorm was located 7 miles northwest
of Wesley, moving southeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Huntsville... Elkins...
Hindsville... Wesley...
Japton... Johnson...
Goshen... Georgetown...
Tuttle... Sulphur City...
Mayfield... Arnett...
Hicks... Best...
Durham... Sonora...
This includes Interstate 49 near mile marker 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3588 9407 3616 9419 3624 9392 3623 9387
3625 9387 3599 9371
TIME...MOT...LOC 0530Z 334DEG 38KT 3611 9400
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:38 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 20, 11:38 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1138 PM CDT Fri Jul 20 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated to scattered thunderstorms have the potential to impact
the TAF sites across northeast Oklahoma and western Arkansas overnight.
Otherwise, VFR conditions are expected.
&&
.PREV DISCUSSION... /Issued 837 PM CDT Fri Jul 20 2018/
..UPDATE...
DISCUSSION...
Cold front becoming well defined in surface obs and on radar across
northern Oklahoma and extends from near Buffalo to south of
Stillwater to Sallisaw. Convection continues to struggle across
southeast KS in the vicinity of shortwave and wind max located over
MO. Second area of storms has developed across the High Plains
and now extends as far east as northwest OK. Regional soundings at
00Z continue to show a strong cap represented by a warm, well-
mixed layer from 700-500 mb. Axis of large MUCAPE exists north of
frontal boundary and also is aligned near the gradient of stronger
mid-level flow. Isentropic lift over frontal boundary and cooling
aloft associated with MO shortwave may be enough to erode cap and
allow scattered storms to develop later this evening into early
Saturday from southern KS across northeast OK and northwest AR.
Will maintain current POPs with best chances northeast of a Tulsa
to Mountainburg line.
After a brutally hot day across Green Country, heat index values
are AOB 105F so will allow the excessive heat warning and heat
advisory expire at 9 pm. An update for this will be out shortly,
otherwise current forecast overnight looks good.
PREV DISCUSSION... /Issued 622 PM CDT Fri Jul 20 2018/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are forecast for all area TAF sites through
the valid period. Have used VCTS at the northeast Oklahoma and
northwest Arkansas sites for the potential of isolated to scattered
thunderstorms late this evening into the overnight hours.
PREV DISCUSSION... /Issued 320 PM CDT Fri Jul 20 2018/
DISCUSSION...
The heat and convective potential over the next 24 hours will be
the main concerns for this forecast. Rain/thunder chances with a
front late next week are another item of mention.
The intense heat is on. Low level thermal ridging in advance of a
back door cool front has sent temps soaring across the region.
This boundary is expected to make a southward push tonight and
Saturday across the region. Areas down near the Red River will
remain in the very hot and deeply mixed air and will once again
soar will into triple digit territory. A heat warning will be
issued for the far SE OK counties. Heat advisory criteria will
likely be met in the lower Ark river valley and across portions of
SE OK to the north of the warning area as well. We should be done
with heat headlines for awhile after Saturday.
Radar data detects scattered high based showers and isolated
thunderstorms across SW MO and S KS. The midday SGF sounding still
showed a pretty stout cap, suggesting it may be difficult to get
significant surface based development. The CAM guidance has been
all over the place thru the day. The general idea is that high
based showers and storms will remain possible across NE OK and NW
AR thru tonight on the periphery of the ridge and mid level warm
pool. Will make a final adjustment to the PoPs before leaving for
the day to incorporate the latest trends. Damaging winds would be
the main threat with any sustained storms.
A sustained period of northerly flow aloft, between a developing
trough over the southeast CONUS and the hot ridge over the
southern Rockies, will not favor intense heat and instead will
yield temps that will be closer to average. Humidity should be
less as well with a prevailing northeast wind.
Toward the end of the week, the ECMWF brings a front down into the
region and could be the focus for showers and storms. The GFS is
quite a bit different during this time frame, so will keep PoPs
low for now.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Saturday for OKZ072>076.
Excessive Heat Warning from noon to 8 PM CDT Saturday for OKZ049-
053.
AR...Heat Advisory from noon to 8 PM CDT Saturday for ARZ019-020-029.
&&
AVIATION.....10Hazardous weather outlook, Jul 20, 9:19 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 919 PM CDT Fri Jul 20 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 919 PM CDT Fri Jul 20 2018 ...Dangerous Heat Continues Saturday... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far northeast Oklahoma and far northwest Arkansas. ONSET...Late evening. DISCUSSION... Isolated thunderstorms developing across southern Kansas will move southeast into northern Oklahoma and northwest Arkansas late this evening and overnight. Locally damaging wind gusts will be possible with the strongest of these storms. The risk of severe weather will diminish by early morning Saturday as instability weakens. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and Sunday...Dangerous Heat Potential. MONDAY through Wednesday...No Hazards. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A weak cold front will move south through eastern Oklahoma over the weekend gradually bringing an end to the prolonged excessive heat. Heat index values, however, will remain dangerously high across the lower Arkansas River Valley and far southeast Oklahoma Saturday and Sunday before drier and cooler air finally takes over. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 20, 11:33 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Tulsa OK 1133 PM CDT FRI JUL 20 2018 OKZ058-210500- Ottawa OK- 1133 PM CDT FRI JUL 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL MIDNIGHT CDT... At 1133 PM CDT, a strong thunderstorm was located 3 miles northeast of Baxter Springs, moving southeast at 45 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Baxter Springs... This includes Interstate 44 between mile markers 320 and 324. LAT...LON 3690 9462 3700 9477 3700 9462 TIME...MOT...LOC 0433Z 318DEG 39KT 3704 9468
Special weather statement, Jul 21, 12:01 AM CDT, 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 1201 AM CDT SAT JUL 21 2018 ARZ002-210530- Carroll AR- 1201 AM CDT SAT JUL 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CARROLL COUNTY UNTIL 1230 AM CDT... At 1201 AM CDT, a strong thunderstorm was located near Urbanette, moving east at 55 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Berryville... Eureka Springs... Green Forest... Beaver... Carrollton... Urbanette... Rule... Grandview... Blue Eye... Coin... Pleasant Ridge... Denver... Oak Hill... LAT...LON 3639 9379 3650 9381 3650 9330 3620 9330 TIME...MOT...LOC 0501Z 286DEG 48KT 3645 9357
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 47 min |
| Jul 21, 12:01 AM CDT | Special Weather Statement | TSA | Carroll | 29 min |
| Jul 21, 12:24 AM CDT | Special Weather Statement | TSA | Carroll | 21 min |
| Jul 21, 12:33 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 42 min |
| Jul 21, 12:35 AM CDT | Special Weather Statement | TSA | Benton | 25 min |
| Jul 21, 12:59 AM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Jul 21, 1:11 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 49 min |
| Jul 21, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 45 min |
| Jul 21, 1:40 AM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Jul 21, 1:43 AM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Jul 21, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison, Washington | 40 min |
| Jul 21, 2:09 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 51 min |
| Jul 21, 2:39 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 46 min |
| Jul 21, 3:17 AM CDT | Special Weather Statement | TSA | Crawford, Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.